Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 38, NWS JSJ
NWS JSJ issued this small craft advisory at Sep 20, 2017, 10:59 PM CDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2017, 10:59 PM CDT (03:59 UTC)
- Expired
- Sep 23, 2017, 3:00 AM CDT
- In force
- 52 hr
- Issued by
- NWS JSJ
The text
As transmitted.
526 WHCA72 TJSJ 210359 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 1159 PM AST WED SEP 20 2017 ...CENTER OF MAJOR HURRICANE MARIA NORTHWEST OF PUERTO RICO AND SLOWLY MOVING AWAY... AMZ715-722-725-732-735-211200- /O.CAN.TJSJ.HU.W.1015.000000T0000Z-000000T0000Z/ /O.NEW.TJSJ.SC.Y.0038.170921T0359Z-170921T1800Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 1159 PM AST WED SEP 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST THURSDAY... ...HURRICANE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM AST THURSDAY. THE HURRICANE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHERLY 20 TO 30 KNOTS TONIGHT, GRADUALLY DECREASING THURSDAY. * WAVES/SEAS...SEAS 8 TO 15 FEET TONIGHT SUBSIDING TO 6 TO 9 FEET THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-712-741-742-745-211200- /O.CON.TJSJ.HU.W.1015.000000T0000Z-000000T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 1159 PM AST WED SEP 20 2017 ...HURRICANE WARNING REMAINS IN EFFECT... * WINDS...HURRICANE FORCE WINDS THROUGH TONIGHT. * WAVES/SEAS...SEAS 20 TO 30 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. && $$
8 follow-up statements
065 WHCA72 TJSJ 210923 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 523 AM AST THU SEP 21 2017 ...CENTER OF MAJOR HURRICANE MARIA NORTH OF HISPANIOLA AND SLOWLY MOVING AWAY... AMZ712-742-745-211730- /O.CAN.TJSJ.HU.W.1015.000000T0000Z-000000T0000Z/ /O.EXA.TJSJ.SC.Y.0038.000000T0000Z-170921T1800Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 523 AM AST THU SEP 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... ...HURRICANE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON. THE HURRICANE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHERLY 20 TO 30 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 16 TO 18 FEET SUBSIDING TO 10 TO 12 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-741-211730- /O.CON.TJSJ.HU.W.1015.000000T0000Z-000000T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- MONA PASSAGE SOUTHWARD TO 17N- 523 AM AST THU SEP 21 2017 ...HURRICANE WARNING REMAINS IN EFFECT... * WINDS....SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS UP TO 65 KNOTS THIS MORNING. * WAVES/SEAS...SEAS 20 TO 30 FEET THIS MORNING, SUBSIDING TO 16 TO 18 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. && $$ AMZ715-722-725-732-735-211730- /O.CON.TJSJ.SC.Y.0038.000000T0000Z-170921T1800Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 523 AM AST THU SEP 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM AST THIS AFTERNOON... * WINDS...SOUTHERLY 20 TO 25 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
977 WHCA72 TJSJ 211520 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1120 AM AST THU SEP 21 2017 ...CENTER OF HURRICANE MARIA CONTINUES TO SLOWLY MOVE AWAY TOWARDS TURKS AND CAICOS ISLANDS... AMZ710-220000- /O.CAN.TJSJ.HU.W.1015.000000T0000Z-000000T0000Z/ /O.NEW.TJSJ.TR.W.1015.170921T1520Z-000000T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1120 AM AST THU SEP 21 2017 ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A TROPICAL STORM WARNING. THE HURRICANE WARNING HAS BEEN CANCELLED. * WINDS....SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS UP TO 65 KNOTS THIS MORNING, DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 20 TO 30 FEET THIS MORNING, SUBSIDING TO 16 TO 18 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ AMZ741-220000- /O.CAN.TJSJ.HU.W.1015.000000T0000Z-000000T0000Z/ /O.EXB.TJSJ.SC.Y.0038.000000T0000Z-170922T2200Z/ MONA PASSAGE SOUTHWARD TO 17N- 1120 AM AST THU SEP 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM AST FRIDAY... ...HURRICANE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST FRIDAY. THE HURRICANE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHERLY 20 TO 25 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-715-722-725-732-735-742-745-220000- /O.EXT.TJSJ.SC.Y.0038.000000T0000Z-170922T2200Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 1120 AM AST THU SEP 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST FRIDAY... * WINDS...SOUTHERLY 20 TO 25 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
088 WHCA72 TJSJ 211530 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 1130 AM AST THU SEP 21 2017 ...CORRECTION FOR ISSUANCE OFFICE... ...CENTER OF HURRICANE MARIA CONTINUES TO SLOWLY MOVE AWAY TOWARDS TURKS AND CAICOS ISLANDS... AMZ710-220000- /O.CON.TJSJ.TR.W.1015.000000T0000Z-000000T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 1130 AM AST THU SEP 21 2017 ...TROPICAL STORM WARNING REMAINS IN EFFECT... * WINDS....SOUTH WINDS 25 TO 35 KNOTS WITH GUSTS UP TO 65 KNOTS THIS MORNING, DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 20 TO 30 FEET THIS MORNING, SUBSIDING TO 16 TO 18 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HURRICANE WARNING MEANS SUSTAINED WINDS OF 64 KTS OR HIGHER ASSOCIATED WITH A HURRICANE ARE EXPECTED WITHIN 36 HOURS. A HURRICANE WARNING CAN REMAIN IN EFFECT WHEN DANGEROUSLY HIGH WATER OR A COMBINATION OF DANGEROUSLY HIGH WATER AND EXCEPTIONALLY HIGH WAVES CONTINUE...EVEN THOUGH WINDS MAY BE LESS THAN HURRICANE FORCE. A TROPICAL STORM WARNING MEANS SUSTAINED WINDS OF 34 TO 63 KT ARE EXPECTED DUE TO A TROPICAL STORM WITHIN 36 HOURS. && $$ AMZ712-715-722-725-732-735-741-742-745-220000- /O.CON.TJSJ.SC.Y.0038.000000T0000Z-170922T2200Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 1130 AM AST THU SEP 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST FRIDAY... * WINDS...SOUTHERLY 20 TO 25 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
349 WHCA72 TJSJ 212009 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 409 PM AST THU SEP 21 2017 ...CENTER OF HURRICANE MARIA CONTINUES TO SLOWLY MOVE AWAY TOWARDS TURKS AND CAICOS ISLANDS... AMZ710-220415- /O.CAN.TJSJ.TR.W.1015.000000T0000Z-000000T0000Z/ /O.EXA.TJSJ.SC.Y.0038.000000T0000Z-170922T2200Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 409 PM AST THU SEP 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM AST FRIDAY... ...TROPICAL STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM AST FRIDAY. THE TROPICAL STORM WARNING HAS BEEN CANCELLED. * WINDS...SOUTHERLY 20 TO 25 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-715-722-725-732-735-741-742-745-220415- /O.CON.TJSJ.SC.Y.0038.000000T0000Z-170922T2200Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 409 PM AST THU SEP 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST FRIDAY... * WINDS...SOUTHERLY 20 TO 25 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
686 WHCA72 TJSJ 220839 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 439 AM AST FRI SEP 22 2017 ...CENTER OF HURRICANE MARIA CONTINUES TO SLOWLY MOVE AWAY TOWARDS TURKS AND CAICOS ISLANDS... AMZ710-712-715-722-725-732-735-741-742-745-221645- /O.EXT.TJSJ.SC.Y.0038.000000T0000Z-170923T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 439 AM AST FRI SEP 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...SOUTHERLY 15 TO 20 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
225 WHCA72 TJSJ 221425 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 1025 AM AST FRI SEP 22 2017 ...CONDITIONS GRADUALLY IMPROVING AS HURRICANE MARIA MOVES AWAY... AMZ710-712-715-722-725-732-735-741-742-745-222230- /O.CON.TJSJ.SC.Y.0038.000000T0000Z-170923T0000Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 1025 AM AST FRI SEP 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THIS EVENING... * WINDS...SOUTHERLY 15 TO 20 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
371 WHCA72 TJSJ 221943 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 343 PM AST FRI SEP 22 2017 ...CONDITIONS GRADUALLY IMPROVING THROUGH THE WEEKEND... AMZ712-715-722-725-732-735-741-742-745-222045- /O.CAN.TJSJ.SC.Y.0038.000000T0000Z-170923T0000Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- MONA PASSAGE SOUTHWARD TO 17N- COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM- 343 PM AST FRI SEP 22 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE IMPROVED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ AMZ710-230345- /O.EXT.TJSJ.SC.Y.0038.000000T0000Z-170923T1200Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 343 PM AST FRI SEP 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM AST SATURDAY... * WINDS...SOUTHERLY 15 TO 20 KNOTS, GRADUALLY DECREASING THIS AFTERNOON. * WAVES/SEAS...SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MD
639 WHCA72 TJSJ 230800 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 400 AM AST SAT SEP 23 2017 AMZ710-230900- /O.CAN.TJSJ.SC.Y.0038.000000T0000Z-170923T1200Z/ ATLANTIC WATERS OF PUERTO RICO AND USVI FROM 10 NM TO 19.5N- 400 AM AST SAT SEP 23 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 7:18 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 20, 7:18 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
818 PM AST Wed Sep 20 2017
.AVIATION...
Hurricane Maria will slowly move away from the region, allowing
wind speeds to very gradually diminish. The forecast is for strong
wind to continue for most of the night and improve tomorrow.
Showers and thunderstorms will continue to affect all TAF sites
and MVFR down to LIFR conditions will continue to be possible.
With few observations available, no amendments are scheduled for
any TAF sites through the TAF period.
&&
.PREV DISCUSSION... /issued 1209 PM AST Wed Sep 20 2017/
UPDATE...Major Hurricane Maria producing widespread and dangerous
flash flooding across Puerto Rico. Major flooding occurring along
the Rio Grande de Loiza, Rio Grande de Manati and La Plata basins.
Dangerous winds will continue through this evening across mainland
PR. The center of Maria should be exiting the north coast of
Puerto Rico shortly and the strongest hurricane storm force winds
should spread along the north central and northwest portions of
Puerto Rico through late this afternoon. Although, tropical storm
force winds could diminish this evening across the USVI and
portions of southeastern PR...outer bands of Maria with strong
thunderstorms will move across these areas. Currently, scattered
thunderstorms with frequent lighting are being observed along the
eastern coastal waters of the USVI.
MARINE...Tropical storm force winds will likely continue across
the Caribbean waters through this afternoon and Hurricane force
winds across the Atlantic waters through late tonight. There is no
chance of a successful passage through this storm.
PREV DISCUSSION... /issued 721 AM AST Wed Sep 20 2017/
SYNOPSIS...CORE OF EXTREMELY DANGEROUS HURRICANE MARIA MOVING
OVER PUERTO RICO.
Discussion...Hurricane force winds will likely continue across
the USVI, Vieques and Culebra through the afternoon hours; and
across Puerto Rico through tonight. These winds will bring
catastrophic damage. Severe injury is possible in less than a
strong structure. Now is the time to remain safely sheltered from
the storm.
Rainfall associated with Hurricane Maria will continue to lead to
rapid rises along all streams and rivers at the U.S. Virgin
Islands and Puerto Rico. Mudslides are also expected. Any homes in
low- lying areas near rivers and streams will be flooded and
flooding may leave residents with no avenue of escape. Those in
coastal areas may have streams and rivers backed up from storm
surge created by the hurricane.
MARINE...Hurricane force winds will likely continue across the
Anegada passage and the Caribbean waters through this afternoon,
and across the Atlantic coastal waters through tonight. There is
no chance of a successful passage through this storm.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 91 77 92 / 80 80 20 60
STT 82 85 81 86 / 80 80 60 100
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Hurricane Warning for Central Interior-Culebra-Eastern Interior-
Mayaguez and Vicinity-North Central-Northeast-Northwest-
Ponce and Vicinity-San Juan and Vicinity-Southeast-
Southwest-Vieques-Western Interior.
Flash Flood Watch through Friday afternoon for Central Interior-
Culebra-Eastern Interior-Mayaguez and Vicinity-North
Central-Northeast-Northwest-Ponce and Vicinity-San Juan and
Vicinity-Southeast-Southwest-Vieques-Western Interior.
VI...Flash Flood Watch through Friday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
Small Craft Advisory until 2 PM AST Thursday for St.Thomas...St.
John...and Adjacent Islands.
AM...Hurricane Warning for Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N-Coastal Waters OF Northwestern Puerto
Rico out 10 NM-Coastal Waters OF Southwestern Puerto Rico
out 10 NM-Coastal Waters of Northern Puerto Rico out 10 NM-
Coastal Waters of Southern Puerto Rico out 10 NM-Mona
Passage Southward to 17N.
Flash Flood Watch through Friday afternoon for Coastal Waters OF
Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
Small Craft Advisory until 2 PM AST Thursday for Anegada Passage
Southward to 17N-Caribbean Waters of Puerto Rico from 10 NM
to 17N-Coastal Waters of Northern USVI and Culebra out 10
NM-Coastal Waters of Southern USVI Vieques and Eastern
Puerto Rico out 10 NM.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Sep 20, 5:22 AM CDT, 17 hours 37 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR 610 AM AST miercoles 20 de septiembre de 2017 AMZ710>745-PRZ001>013-201115- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 610 AM AST miercoles 20 de septiembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. ...Un Aviso de Huracan esta en efecto... Un Aviso de Huracan significa que condiciones de huracan es esperan en algun sector dentro del area bajo aviso. Preparaciones para protejer vida y propiedad deberan ser completados lo mas pronto posible. ...Un Aviso de Huracan esta en efecto... AMZ715-725-VIZ001-002-201115- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 610 AM AST miercoles 20 de septiembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. ...Un Aviso de Huracan esta en efecto... Un Aviso de Huracan significa que condiciones de huracan es esperan en algun sector dentro del area bajo aviso. Preparaciones para protejer vida y propiedad deberan ser completados lo mas pronto posible. ...Un Aviso de Huracan esta en efecto...
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:05 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 7:26 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 7:30 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 7:32 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 7:59 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 20, 9:25 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 9:29 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 9:42 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 10:40 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 20, 10:43 PM CDT | Flash Flood Warning | JSJ | 9 hr | |
| Sep 20, 10:45 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 10:52 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 10:56 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 11:03 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 20, 11:20 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 21, 1:39 AM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Sep 21, 2:20 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 21, 2:25 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 21, 2:27 AM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Sep 21, 3:35 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 3:45 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 21, 3:50 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Sep 21, 3:53 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 4:09 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 6:54 AM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Sep 21, 7:00 AM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Sep 21, 7:58 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Sep 21, 8:30 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 21, 10:20 AM CDT | Tropical Storm Warning | JSJ | 5 hr | |
| Sep 21, 10:27 AM CDT | Special Marine Warning | JSJ | 63 min | |
| Sep 21, 11:30 AM CDT | Special Marine Warning | JSJ | 90 min | |
| Sep 21, 12:55 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Sep 21, 1:55 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Sep 21, 1:57 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Sep 21, 2:01 PM CDT | Areal Flood Warning | JSJ | 6 hr | |
| Sep 21, 4:57 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Sep 21, 3:16 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.